# SDR CKSA97586

- Difficulty date: November 30, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N704CK
- Make and model: Boeing 747146
- Aircraft serial: 20528
- Engine: Pwa JT9D7A
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Seal
- Part number: 737923
- Condition: Worn
- Location: Nr 1 Engine
- Component: Pwa, JT9D7A
- Stage of operation: DE
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ON DESCENT, SMOKE ENTERED CABIN ISOLATED TO NR 1 ENG WHEN HIGH STAGE LIGHT ON.  PERFORMED MAINTENANCE CHECKLIST FOR INOPERATIVE ENGINE FERRY FLIGHT AS REQUIRED FOR THREE ENGINE. FERRY.  THIS ACFT HAS BEEN INSPECTED AND FOUND SAFE FOR INTENDED THREE ENGINE FERRY FLIGHT.  REMOVED AND REPLACED ENG NR 1 PER AIA WORK CARD 7EC7100.  OP CHECKED, TRIMMED, AND LEAK CHECKED OK IAW BOEING B747 MM 71-00-00.  TEARDOWN FINDINGS REVEALED NR 3 BEARING INTERMEDIATE SEAL WAS WORN BEYOND LIMITS.
